Alert archive / Tennessee / Tornado Warnings in 2019

Tornado Warning 33, NWS Memphis, TN

October 6, 20195 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Oct 6, 2019, 11:00 PM CDT for 5 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2019, 11:00 PM CDT (04:00 UTC)
Expired
Oct 6, 2019, 11:24 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 162 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

350 
WFUS54 KMEG 070400
TORMEG
TNC023-039-071-077-109-070445-
/O.NEW.KMEG.TO.W.0033.191007T0400Z-191007T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1100 PM CDT Sun Oct 6 2019

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southeastern Henderson County in western Tennessee...
  Northeastern McNairy County in western Tennessee...
  Northern Hardin County in western Tennessee...
  East central Chester County in western Tennessee...
  Southern Decatur County in western Tennessee...

* Until 1145 PM CDT.
    
* At 1100 PM CDT, doppler radar indicated a severe thunderstorm
  producing a tornado was located near Jacks Creek, or 10 miles
  southeast of Henderson, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Adamsville, Decaturville, Sardis, Jacks Creek, Morris Chapel,
  Montgomery, Scotts Hill, Saltillo, Milledgeville, Enville, Right,
  Haney, Hinkle, Roby, Pleasant Grove, Cabo, Red Walnut, Thurman,
  Lick Skillet and Sibley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3539 8803 3537 8803 3537 8801 3535 8800
      3534 8802 3527 8854 3545 8860 3560 8802
      3548 8800 3547 8803 3546 8804 3544 8804
      3542 8802 3542 8799 3539 8799
TIME...MOT...LOC 0400Z 256DEG 33KT 3538 8849 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
1 follow-up statement
011 
WWUS54 KMEG 070424
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1124 PM CDT Sun Oct 6 2019

TNC023-039-071-077-109-070433-
/O.CAN.KMEG.TO.W.0033.000000T0000Z-191007T0445Z/
Henderson TN-McNairy TN-Hardin TN-Chester TN-Decatur TN-
1124 PM CDT Sun Oct 6 2019

...THE TORNADO WARNING FOR SOUTHEASTERN HENDERSON...NORTHEASTERN
MCNAIRY...NORTHERN HARDIN...EAST CENTRAL CHESTER AND SOUTHERN DECATUR
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Memphis.


LAT...LON 3539 8803 3537 8803 3537 8801 3535 8800
      3534 8802 3527 8854 3545 8860 3560 8802
      3548 8800 3547 8803 3546 8804 3544 8804
      3542 8802 3542 8799 3539 8799
TIME...MOT...LOC 0420Z 256DEG 33KT 3543 8823 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 6, 9:40 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 6, 9:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
940 PM CDT Sun Oct 6 2019

.UPDATE...

A cold front that pushed into the Mid-South this afternoon has
slowed its progression southeastward and is now nearly stationary
along the I-40 corridor. Showers and thunderstorms will continue
to stream northeastward along the front during the overnight
hours. This may lead to flash flooding in areas that have already
seen a lot of rain this evening. An upper trof will swing into the
area by Monday morning which will allow the front to start moving
again. Cooler temperatures are not that far away as temperatures
have dropped into the 50s across Missouri and even the last ob at
Corning, Arkansas showed a temperature of 59 degrees. May tweak
POPS and temperatures slightly. Otherwise, current forecast looks
good.

KRM

&&

.DISCUSSION... /issued 250 PM CDT Sun Oct 6 2019/

Surface analysis this afternoon places a cold front from Southern
Indiana back through Southeast Missouri, Central Arkansas, and
into the Red River Valley of Texas and Oklahoma. KNQA WSR-88D
radar trends have shown an increase in scattered showers and
thunderstorms across the Mid-South in the past couple of hours. As
of 2 PM CDT, mostly cloudy skies prevail across the forecast area
with temperatures ranging from the 70s to around 80 degrees north
of I-40 and middle 80s to around 90 degrees elsewhere.

Short term models including Convective Allowing Model (CAM)
solutions indicate the aforementioned cold front will move
through the Mid-South tonight with better coverage of showers and
thunderstorms mostly behind the front. A few strong thunderstorms to
perhaps a severe thunderstorm is possible mainly through early
this evening with damaging winds as the primary threat for any
thunderstorms that reach severe limits.

Much cooler and drier air will filter into the Mid-South on
Monday with highs struggling to reach the lower 70s. A shortwave
ridge will bring mainly rain free weather and moderating
temperatures through mid-week.

Long term models continue to indicate southwest flow aloft
returning to the Lower Mississippi Valley late this week ahead of
a deep upper level trough and cold front that will move into the
Middle and Lower Mississippi Valleys late this week into the start
of next weekend. Model run to run continuity problems continue to
persist for the Thursday night through Saturday time frame
resulting in a slightly slower trend than previous forecasts and
lower rain chances. These rain chances will likely needed to be
raised accordingly once models converge on better timing of the
next cold front in subsequent forecasts.

CJC

&&

.AVIATION...

00Z TAFs

Frontal-forced convective line was lifting through AR at 23Z,
an hour or two earlier than the HRRR (the better performing member
of the CAMs) depicted. A weak southerly jet above FL020, and the
position of an upper jet core over the northern Ohio Valley will
help sustain scattered TSRA well to the rear of the advancing
surface front through late evening.

Deepening frontal inversion and waning elevated instability should
limit TS potential at all but TUP after 09Z. Low MVFR ceilings
will likely be the main impact toward sunrise, followed by a slow
transition to VFR from northwest to southeast on Monday.

PWB

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Oct 6, 9:42 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
942 PM CDT Sun Oct 6 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-080445-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
942 PM CDT Sun Oct 6 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A few strong to severe storms are possible over West Tennessee,
North Mississippi and east-central Arkansas through the overnight
hours. Damaging winds and large hail are possible with storms
that reach severe limits. In addition, localized heavy rainfall
may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Oct 6, 7:56 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
756 PM CDT Sun Oct 6 2019

ARZ026-027-070130-
Poinsett AR-Craighead AR-
756 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

Western Poinsett County in eastern Arkansas...
Southwestern Craighead County in eastern Arkansas...

At 755 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Grubbs, or 8 miles northeast of Newport, moving
east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in western Poinsett and southwestern Craighead Counties should
monitor this storm closely.

LAT...LON 3583 9103 3585 9072 3546 9073 3551 9104
TIME...MOT...LOC 0055Z 274DEG 28KT 3569 9111
Special weather statement, Oct 6, 8:01 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
801 PM CDT Sun Oct 6 2019

ARZ009-018-070145-
Greene AR-Clay AR-
801 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...

Greene County in eastern Arkansas...
Clay County in eastern Arkansas...

At 801 PM CDT...a strong thunderstorm producing winds to 45 mph was
located near Evening Star, or 7 miles northwest of Crowleys Ridge
State Park, moving northeast at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Greene and Clay Counties should monitor this storm closely.

LAT...LON 3650 9022 3607 9032 3600 9037 3601 9085
      3608 9082 3611 9077 3615 9075 3615 9081
      3629 9081 3630 9079 3628 9078 3628 9075
      3641 9075 3643 9078 3650 9078
TIME...MOT...LOC 0101Z 206DEG 28KT 3613 9073
Special weather statement, Oct 6, 9:34 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
934 PM CDT Sun Oct 6 2019

ARZ028-TNZ048-049-070300-
Mississippi AR-Tipton TN-Lauderdale TN-
934 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 PM CDT
FOR...

Southwestern Mississippi County in eastern Arkansas...
Western Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...

At 933 PM CDT...a strong thunderstorm producing winds to 45 mph was
located over Bassett, or near Wilson, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm.

People in southwestern Mississippi...western Tipton and southwestern
Lauderdale Counties should monitor this storm closely.

LAT...LON 3547 9023 3569 9021 3573 8983 3540 8984
TIME...MOT...LOC 0233Z 275DEG 26KT 3556 9013
Special weather statement, Oct 6, 9:55 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
955 PM CDT Sun Oct 6 2019

TNZ048-049-088-089-070330-
Tipton TN-Fayette TN-Lauderdale TN-Shelby TN-
955 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...

Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
Northeastern Shelby County in western Tennessee...

At 955 PM CDT...a strong thunderstorm producing wind gusts up to 45
mph was located 7 miles southeast of Wilson, moving east at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Tipton...northwestern Fayette...southwestern Lauderdale and
northeastern Shelby Counties should monitor this storm closely.

LAT...LON 3556 8998 3554 8996 3553 8996 3551 8992
      3552 8991 3554 8991 3556 8994 3559 8996
      3566 8948 3559 8948 3558 8950 3557 8948
      3530 8948 3540 9000
TIME...MOT...LOC 0255Z 275DEG 31KT 3550 8993
Special weather statement, Oct 6, 10:31 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1031 PM CDT Sun Oct 6 2019

TNZ091-092-070415-
McNairy TN-Hardin TN-
1031 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 PM CDT
FOR...

McNairy County in western Tennessee...
Southwestern Hardin County in western Tennessee...

At 1031 PM CDT...a strong thunderstorm producing wind gusts up to 45
mph was located near Big Hill Pond State Park, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm.

People in McNairy and southwestern Hardin Counties should monitor
this storm closely.

LAT...LON 3500 8831 3500 8878 3525 8878 3525 8872
      3526 8871 3531 8830
TIME...MOT...LOC 0331Z 265DEG 26KT 3513 8872
Special weather statement, Oct 6, 10:51 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1051 PM CDT Sun Oct 6 2019

TNZ053>055-091-092-070430-
Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
1051 PM CDT Sun Oct 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...

Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Hardin County in western Tennessee...

At 1051 PM CDT...a strong thunderstorm producing wind gusts of 50 to
55 mph was located near Adamsville, or 9 miles northeast of Selmer,
moving east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Henderson...east central Chester...southern
Decatur...northeastern McNairy and Hardin Counties should monitor
this storm closely.

LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
      3533 8802 3530 8802 3529 8798 3514 8799
      3509 8857 3542 8860 3556 8800 3552 8797
      3548 8799 3547 8803 3544 8804 3543 8803
      3541 8797
TIME...MOT...LOC 0351Z 256DEG 33KT 3527 8848

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:11 PM CDTSpecial Weather StatementMEGBenton49 min
Oct 6, 8:09 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Oct 6, 9:55 PM CDTSpecial Weather StatementMEGTipton35 min
Oct 6, 10:31 PM CDTSpecial Weather StatementMEGMcNairy44 min
Oct 6, 10:40 PM CDTAreal Flood AdvisoryMEGShelby5 hr
Oct 6, 10:51 PM CDTSpecial Weather StatementMEGHardin, McNairy39 min
Oct 6, 10:59 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy46 min
Oct 6, 11:22 PM CDTSpecial Weather StatementMEGHardeman38 min
Oct 7, 12:30 AM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardin, Henderson, McNairy4 hr
Oct 7, 1:08 AM CDTSpecial Weather StatementMEGHardin52 min

Nearby

Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.